An analytic formula for the excluded volume between a sphere and a freely jointed chain

Research output: Contribution to journalArticle

4 Citations (Scopus)

Abstract

An analytical expression for the excluded volume between a sphere and a freely jointed chain as a function of sphere radius, Kuhn segment length, and number of Kuhn segments is developed. This expression agrees well with Monte Carlo calculations. In addition, it reduces to the proper form in limits when the Kuhn segment length is much larger and much smaller than the sphere radius. (C) 1998 Academic Press.
Original languageEnglish
Pages (from-to)558-561
Number of pages4
JournalJournal of Colloid and Interface Science
Volume202
Issue number2
DOIs
Publication statusPublished - 15 Jun 1998

Keywords

  • excluded volume
  • protein partitioning
  • polymer
  • freely jointed chain networks

Cite this